Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On medication for thyroid and palpitation problem. What treatment and cure is required?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
my wife 52 years old having problem of Palpitation , she is taking medicine since last 8 days but problem is continuing . During sleep , sometime , palpitation start , earlier with high level , now it has reduced . With some excitement , palpitation start again. She is having thyroid and taking thyronorm 100 daily. Also taking arbitel H for keeping BP at standard level, no such BP issue. otherwise she is healthy , checking regularly health condition. Doctor tested her heart condition found OK . ECG , ECO is ok , Myocardial perfusion study report is also ok. Her Holter test report is available. Mild Palpitation was there since long for that she was taking MET XL but never so severe . Initially she was restless all the time , symptoms are like anxiety , dryness and weakness. after taking medicine now reduced . still she is feeling palpitation if she trying to sleep by keeping her left side over bed. sleep is disturbed now , most of the nights.

Major issue is now Palpitation.
Posted Fri, 30 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

     Your wife is being appropriately investigated; properly treated.
     ARBITEL-H contains thiazide – so it is necessary to CHECK the ELECTROLYTES, especially potassium.
     There is no serious ventricular arrhythmia in the Holter. She is already receiving amiodarone (Cordarone) and Metoprolol (Metocard). Cordarone takes TIME to act. It is therefore better to WAIT AND OBSERVE – increasing the dose or adding a new drug can increase the toxicity. One needs to be careful because most drugs to treat arrhythmia can also at times cause arrhythmia.
     Reassurance and mild anxiolytic drugs (like alprazolam) may be useful.
     No heroic measures like EPS (Electro Physiological Studies) are necessary or indicated in this situation.
     You are already in good hands / keep following up / with time everything will be well. (You will have to check Thyroid later - it is influenced by cordarone)

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: On medication for thyroid and palpitation problem. What treatment and cure is required? 29 minutes later
Doctor many thanks for your kind advice . Pl give more details for the following point -

1.ARBITEL-H contains thiazide – so it is necessary to CHECK the ELECTROLYTES, especially potassium - she is taking this medicine since long , it was observed almost one year before , some low fluctuation of BP . Doctor recommended for the ARBITEL -H . she is continuing , BP is right now normal. Is blood to be tested for potassium ?
2. Reassurance and mild anxiolytic drugs (like alprazolam) may be useful. - are you recommending Alprazolam , to start now or after completing the 15 days course of Corderone 100 mg twice daily , Metocard XL one tab.
3. Are you recommending to check blood for thyroid just after the treatment course .

Doctor - is there any possibilities of any emergency as she is sometime staying alone at Home.
Answered by Dr. Anantharamakrishnan 10 minutes later

1. Yes, check potassium NOW
2. Alprazolam can be tried now 0.25 mg once - if it doesn't benefit in 2 or 3 days, step up to 0.5 mg once / if not helpful in another 2 days, you can stop it. Ask your doctor for a prescription.
3. Check thyroid AFTER a month or more

Emergency situation is theoretically possible - but unlikely for all practical purposes.

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor